Tramadol Detox Fun
So ……. I’ve been taking Tramadol Hydrochloride Extended-Release 150mg morning and night for over a year now.
Tramadol is a narcotic-like pain reliever. Tramadol extended release is listed for the management of moderate to moderately severe chronic pain in adults who require around-the-clock treatment of their pain for an extended period of time.
I also take Lyrica 150mg (Pregabalin) slow release.
Lyrica is an anti-epileptic drug, also called an anticonvulsant. It works by slowing down impulses in the brain that cause seizures. Lyrica also affects chemicals in the brain that send pain signals across the nervous system. Lyrica is used to control seizures and to treat fibromyalgia. It is also used to treat pain caused by nerve damage in people with diabetes (diabetic neuropathy), herpes zoster (post-herpetic neuralgia, or neuropathic pain associated with spinal cord injury.
In Australia both drugs are available on the Pharmaceutical Benefits Scheme which means holders of a Centrelink Health Care Card (for people on government welfare benefits) can get these drugs for around $6 per packet. Before I started receiving unemployment benefits, they were costing me about $80 in total every month. My GP gives me 6 months worth of prescription repeats at a time for Lyrica and 3 months worth at a time of Tramadol - this is in accordance with the government restrictions. A packet of Lyrica extended release contains 56 tablets and a packet of Tramadol extended release contains 20 tablets.
Both drugs have a lot of the same side effects, some of which I was really getting sick of, like:
change in walking and balance
loss of memory
feeling of warmth
loss of strength or weakness
On Thursday last week I forgot I needed to fill my prescription and found myself that night with no Tramadol. I did have some 50mg standard Tramadol (not extended release) so I took one of those and got through the night fine.
Friday morning I took another of those Tramadol, my last one, and managed the day OK, as I had a really busy day … so busy I forgot to go to the chemist! So, that night I decided I had an opportunity to get off the Tramadol.
Apart from the extra BPI pain, I started getting the withdrawal symptoms – severe hot and cold sweats, headache, nausea and … well … the runs. I also had A LOT of trouble sleeping.
Saturday was really bad.
Sunday too. Sunday night I had really restless legs, and hadn’t slept or eaten for 2 days.
Monday I felt a little better, but still had stomach issues and no sleep. I started trying to eat but food was still going straight through me. However, I slept for 6 hours last night YAY!
Today (Tuesday) I’m feeling much better. I vomited this morning but then kept food down, and apart from the extra BPI pain and pretty bad physical weakness, my head feels good, not all over the place. Even managed to take care of a few family admin tasks.
A few more days of eating and sleeping and I should be right as rain.
So … it can be done!
Admittedly, I did it the hard way, instead of lowering my dose over a few weeks, but it just felt like the perfect opportunity so I went for it.
I have no idea if the side effects will lessen, or if I’ll just notice the Lyrica side effects more HAHA, but I will keep you posted on that.
I want to thank my husband for hanging in there with me. It was a rough few days!
Thanks also to everyone in the Facebook BPI groups for the support and well wishes!
<3 Brachial Girl
#brachialplexus #brachialplexusinjury #erbspalsy #nerveinjury #nerves #muscles #birthinjury #disability #brachialgirl #blog #tramadol #detox #withdrawal #sick #TramadolHydrochloride #nervepain #prescription #medication #addiction